Alert archive / California / Wind Advisories in 2016

Wind Advisory 10, NWS Hanford, CA

March 11, 2016

NWS Hanford, CA issued this wind advisory at Mar 11, 2016, 3:19 AM PST. It took effect at Mar 11, 2016, 7:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2016, 3:19 AM PST (11:19 UTC)
In effect from
Mar 11, 2016, 7:00 AM PST
Expired
Mar 11, 2016, 10:00 PM PST
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

988 
WWUS76 KHNX 111119
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
319 AM PST FRI MAR 11 2016

...STRONG SOUTHERLY WINDS...

CAZ089>091-111930-
/O.NEW.KHNX.WI.Y.0010.160311T1500Z-160312T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
319 AM PST FRI MAR 11 2016

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20
  TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING...AND WILL CONTINUE
  THROUGH THE AFTERNOON. THE WINDS ARE EXPECTED TO WEAKEN DURING
  THE EARLY EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG
  THE WEST SIDE OF THE VALLEY NEAR MOUNTAIN PASSES. 

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS
  MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-111930-
/O.NEW.KHNX.WI.Y.0010.160311T2100Z-160312T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
319 AM PST FRI MAR 11 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING. 

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS TO 50 MPH DURING THE EARLY AFTERNOON..AND WILL
  CONTINUE INTO THE EVENING. 

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS 
  MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV
3 follow-up statements
610 
WWUS76 KHNX 111910
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1110 AM PST FRI MAR 11 2016

CAZ089>091-120300-
/O.CON.KHNX.WI.Y.0010.000000T0000Z-160312T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
1110 AM PST FRI MAR 11 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS
  ARE EXPECTED TO WEAKEN DURING THE EARLY EVENING. THE STRONGEST
  WIND GUSTS ARE EXPECTED ALONG THE WEST SIDE OF THE VALLEY NEAR
  MOUNTAIN PASSES.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS 
  MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-120300-
/O.CON.KHNX.WI.Y.0010.160311T2100Z-160312T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1110 AM PST FRI MAR 11 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 100 PM PST THIS AFTERNOON 
   UNTIL 10 PM PST THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 
  MPH WITH GUSTS TO 50 MPH DURING THE EARLY AFTERNOON..AND WILL 
  CONTINUE INTO THE EVENING. 

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS 
  MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
501 
WWUS76 KHNX 120259
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
659 PM PST FRI MAR 11 2016


CAZ089>091-120400-
/O.EXP.KHNX.WI.Y.0010.000000T0000Z-160312T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
659 PM PST FRI MAR 11 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

WINDS HAVE DECREASED THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

CAZ095-098-099-120600-
/O.CON.KHNX.WI.Y.0010.000000T0000Z-160312T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
659 PM PST FRI MAR 11 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL CONTINUE TO GUST AROUND
  50 MPH THROUGH THE EVENING.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS 
  MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
338 
WWUS76 KHNX 120550
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
950 PM PST FRI MAR 11 2016

CAZ095-098-099-120700-
/O.EXP.KHNX.WI.Y.0010.000000T0000Z-160312T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
950 PM PST FRI MAR 11 2016

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD WILL ALLOW THE WIND
ADVISORY TO EXPIRE AT 10 PM PST.

WINDS HAVE DECREASED THIS EVENING AND ADVISORY LEVEL WINDS ARE
NO LONGER ANTICITPATED.

$$

MOLINA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:00 AM PST, 19 minutes earlier.

Area forecast discussion, Mar 11, 3:00 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
300 AM PST FRI MAR 11 2016

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY AND
TONIGHT BRINGING WIDESPREAD RAIN AND MOUNTAIN SNOW ALONG WITH
INCREASED WINDS. A SECOND WEATHER SYSTEM WILL MOVE INTO THE NORTH
LATER SATURDAY AND SUNDAY FOR A CONTINUED THREAT OF UNSETTLED
WEATHER.
&&

.DISCUSSION...REGIONAL RADARS CONTINUE TO SHOW THE MAIN AREA OF
RAIN REMAINING OVER THE BAY AREA WITH THE LEADING EDGE NOW JUST
MAKING IT TO MONTEREY. THE SOUTHWEST TO NORTHEAST ORIENTATION OF
THE PRECIPITATION HAS JUST EDGED TO THE EAST THEREFORE THE
BEGINNING OF RAIN IN THE CENTRAL INTERIOR WILL HAVE TO WAIT A BIT
LONGER. HIGH RESOLUTION RAPID REFRESH MODEL SHOWS THE SOONEST THE
RAIN WILL MOVE INTO MERCED COUNTY WILL NOT HAPPEN UNTIL MID
MORNING AND THEN SPREAD QUICKLY EAST AND SOUTH.

GIVEN THE TIMING OF THE INCOMING PRECIPITATION ALONG WITH SLIGHTLY
HIGHER QPF, I HAVE UPGRADED THE WINTER WEATHER ADVISORY TO WINTER
STORM WARNING BUT DELAYED TO START TIME UNTIL NOON. LATEST MODEL
FORECAST PRECIPITATION INDICATES UP TO 15 INCHES OF SNOW IN THE
SIERRA THROUGH SATURDAY MORNING. WINDS WILL BE AN ISSUE TODAY AND
ADVISORIES HAVE BEEN ISSUED FOR THE SAN JOAQUIN VALLEY FROM MID
MORNING THROUGH FRONTAL PASSAGE LATER THIS AFTERNOON AND ALSO FOR
THE KERN COUNTY MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND
EVENING.

THUNDERSTORMS COULD BE AN ISSUE AFTER 2 PM TODAY AS COLDER AIR
ALOFT INCREASES INSTABILITY AND MODELS INDICATE A MAXIMUM OF CAPE
OCCURRING BETWEEN 2 AND 8 PM.

THIS FIRST TROUGH IS PROGGED BY MODELS TO MOVE EAST OF THE AREA BY
EARLY SATURDAY AND THEN A BREAK IN THE WET WEATHER WILL OCCUR AS
WEAK RIDGING KEEPS THE NEXT FAST MOVING SYSTEM CONFINED TO MAINLY
NORTHERN CALIFORNIA THROUGH LATE SATURDAY NIGHT OR EARLY SUNDAY
MORNING. THIS SECOND SYSTEM LOOKS TO BE TARGETING NORTHERN
CALIFORNIA HOWEVER RAIN AND MOUNTAIN SNOW APPEAR TO BE LIKELY TO
AT LEAST FRESNO COUNTY. WILL KEEP THE FOCUS OF THIS DISCUSSION ON
TODAY'S STORM HOWEVER. AFTER THE SECOND WEATHER FEATURE MOVES EAST
BY MONDAY NEXT WEEK LOOKS MAINLY DRY.

&&

.AVIATION...
A STORM SYSTEM WILL APPROACH CENTRAL CALIFORNIA FRIDAY MORNING
RESULTING IN BREEZY SOUTHERLY WINDS ACROSS THE TERMINAL BEGINNING
LATE MORNING AND CONTINUING INTO THE EARLY EVENING HOURS.
RAIN SHOWERS WILL BE PRESENT ACROSS THE TERMINALS GENERALLY BETWEEN
18Z FRIDAY AND 00Z SATURDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE
SAN JOAQUIN VALLEY DURING THE AFTERNOON AND EARLY EVENING HOURS.
CONFIDENCE IS LOW ABOUT THUNDERSTORMS IMPACTING THE TERMINALS...SO
IT WAS NOT ADDED TO THE FORECAST. AREAS OF MOUNTAIN OBSCURATIONS
DEVELOPING THIS AFTERNOON OVER THE SIERRA AND TEHACHAPI MOUNTAINS.
GUSTY WINDS ACROSS THE KERN COUNTY MOUNTAINS AND DESERT THIS
AFTERNOON AND EVENING.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO 4 AM PST SATURDAY ABOVE
6000 FEET FOR THE CAZ096-097.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
CAZ095-098-099.

WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
CAZ089>091.

&&

PUBLIC...DUDLEY
AVN/FW...MV
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 10, 8:48 PM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
848 PM PST THU MAR 10 2016

CAZ089>095-111400-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
848 PM PST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA AND THE KERN COUNTY MOUNTAINS.

...SLIGHT CHANCE OF THUNDERSTORMS...

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

* TIMING: FRIDAY AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ENTIRE SAN JOAQUIN VALLEY...FOOTHILLS...AND
  KERN COUNTY MOUNTAINS.

* IMPACTS: THUNDERSTORMS THAT DEVELOP MAY HAVE SMALL HAIL...GUSTY
  WINDS...AND BRIEF HEAVY DOWNPOURS. WHEN THUNDER ROARS GO
  INDOORS. LIGHTNING CAN BE DEADLY.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:16 AM PSTWinter Storm WarningHNX22 hr
Mar 11, 3:38 PM PSTSpecial Weather StatementHNXFresno37 min

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.